If so how long after taking it will your withdrawals go away?
Yes, you must be in sufficient withdrawals before taking the Suboxone so to prevent something called precipitated withdrawals which are worse than normal ones. Depending on the type of opiate you are using you need to wait anywhere from 24 to 72 hours before taking the Suboxone. Once you have taken it, you will feel better within the hour, as long as you were in sufficient withdrawals.
To read more about this topic go to:
If you do not wait as long as possible! and I mean as long as possible until it is unbearable! If you do not and do it to soon you will experience the worst withdrawl nightmare that can be imagined. Actuall hell and no reversal will be forced to ride it it for 12 or more hours may end up in ER. Please read the COWS chart be honest and have a 27 score or worse I opt for worse than start and start slow .5 sliver first if no relief in 1hr go for little more and so on umtil you feel better. If you get worse STOP. Get on this site ask some vets LIke Robert or Pattie shine. God Bless
I can only add to what has already been said.
The least amount of time is maybe 24 hours. Usually it is more like 36 to 48 hours. I don't know a lot of people who have had to wait that long. It is done, as was said, so you do not go into those horrible precipitated withdrawals.
How much have you been using and of what? I think the longer acting opiates, like oxycontin, you might have to wait longer to be sure you are ready.
AND YES, once you have taken sufficient Suboxone you will feel better,much better-at least I did! The way my doctor did it was started me on, I think, either 2mg or 4mg for the first start. Then waited 30 minutes or so and came back asked how I was a gave me a bit more. I then had to wait another two hours to see how I was feeling and was then given a few more mg. The total I took the first day was 8mg. EVERYONE IS DIFFERENT. You can be fair to yourself if you swear by what worked for ME.
Good luck! I am happy for you to take this tool to help you get your life or 'a' life back!
keep coming back!
I was in withdrawl from 90mg morph a day and 4 or 5 7.5 vics a day about 12 hours before I took 8mg of Suboxone, felt better about 30 min later. I you take Suboxone too early it will put you in full opiate withdrawls in seconds. Try not to stay on Suboxone too long very hard to withdrawl from as well. Good luck.
I just went through this ya'll are saying to ride it out , it only last about an hour or so and not to take more, when in fact you should take more 2mg every 30 mins until you feel better. I called my doctor when I took my sub too early he explained to me the reason I went into withdrawal bc I didn't take enough, I am suppose to take 3 a day , I wasn't sure if I was suppose to take it when withdraws started or if I should wait until I am in full withdraw , I took my first one about 16 hrs I was in withdraw but just like hot and cold sweats, runny nose, eyes watering , stomach was upset, & I was sneezing so I took one it was still too soon, like I said I called the doc he said to take more it wasn't enough . So I did just that and i was good about 10-15 mins later.
I hope you all don't ever have to go thru putting yourself into withdraw on accident of course but if you do, good luck and take some more.
Everything I’ve read on here has been rite on point. I took 8mgs after 16 hours and went through hell for the next 24 hours. It is the worst withdrawal symptoms I’ve ever experienced in my life. I wish that on no one so take every ones advice wait 24 or for long as u can’t take it any longer.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Oct 2009 • 1 answer
Posted 29 Jun 2010 • 2 answers
Posted 14 Dec 2010 • 5 answers
Posted 16 Apr 2011 • 10 answers
Posted 11 Sep 2016 • 1 answer